Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes numbness in the body after taking HCTZ and Tizanidine?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Mon, 27 Mar 2017 in Medicines and Side Effects
Question: entire body tingling. MD recently started me on HCTZ 25 mg qd and Tizanidine 4 mg tid for muscles spasms in back. after taking these for nearly a week. have been having episodes of numbness in whole body. discomfort 8-7/10. also take gabapentin 3x day and amitriptyline 25 at bedtime. cant stand this feeling as it is total body. no way to reach my md, is this adverse or allergic reaction?
doctor
Answered by Dr. Chakravarthy Mazumdar 2 hours later
Brief Answer:
Ok

Detailed Answer:
Hello, Thank you for posting your question on HealthcareMagic.
The symptoms that you are experiencing could be due to electrolyte imbalance caused by hydrochlorthiazide please get your serum sodium and potassium levels done immediately.
You may need to stop the medication at once ,if they are very low they may need to be replaced .
Allergic reaction doesn't manifest with the symptoms you have just mentioned.
Hope this helps
Best wishes
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up tomorrow the ecg that was uploaded already I will ask him to take a look my question is I quit smoking 9...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march 2017, she had seizures in brain due to cancer metastasizing to brain. She then had radiation treatment...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like pain on the side of my leg going to my buttock. The worst are the severe muscle spasms. To complicate...